16
QuizMultiple Choice

Unit Introduction

Question 16 • Nursing Assistant - EL3610

A nurse and doctor are under investigation for malpractice. The board is reviewing the facts related to a patient who was in pain after surgery. The patient was given a 150-mg dose of an antiseizure medication instead of a pain medication. The patient chart shows that the handwritten prescription was not clearly written.Which type of error most likely occurred?

Answer
A
incorrect diagnosis
B
surgical error
C
medication error
D
labeling error

Explanation

The patient received an antiseizure medication instead of the intended pain medication, so the error involved giving the wrong medication. An unclear handwritten prescription may have contributed, but it does not make this a labeling error; no incorrect diagnosis or surgical mistake is described. The most likely error is a medication error (choice C).

AI-written and checked against the verified answer.

Previous
Next